Monday, October 29, 2012

Footloose and pharmaceutical-free?

A quick update here. I am ploughing through the book, working towards an April or May 2013 release. However, I found the time to reflect on a visit to the Catalyst Convention for re:Cycling and to make the suggestion that the self-proclaimed sex-positive take up body literacy:

Footloose and pharmaceutical-free?

2 comments:

  1. Hello!
    I'd like to contribute to your work by pasting some information I found while doing an assignment for my HRHP training with Justisse Healthworks. While searching for facts, statements, myths and selling arguments regarding contraceptive endocrine disruptors (e.g. the Pill) I came over this Swedish site, the official health care guide of Stockholm county, where the section on contraception reads (bottom of page);
    ”How the pill affects periods and future pregnancy
    Your menstruation is affected while you’re on the pill. For some women it decreases and for some it disappears completely. It’s not dangerous to not have a period and you can ignore the pill-free weeks simply by beginning a new pill chart immideately following the last. That way you can postpone the period for a week if you for example want to travel, or choose to never menstruate.
    When you quit the pill you will ovulate again and can get pregnant. It’s not harder to get pregnant afterwards. On the contrary, studies show that fertility is somewhat higher in women who have eaten the pill in comparison to those who haven’t.”

    The names of the authors are featured, but no links to back up the claims of:
    1. All women ovulating and being able to get pregnant after using the Pill. 2. Women being MORE fertile after using the pill than women who've never taken it. 3: It's absolutely safe to never menstruate. Furthermore, while on the Pill the withdrawal bleeding women experience monthly is not menstruation.

    I hope you find this useful or interesting, and I look forward to reading your book!

    Best,

    Jenny Koos
    HRHP Trainee
    Malmö, Sweden

    ReplyDelete
    Replies
    1. Hi Holly,

      I know it's a bit after the fact in the case of your book, but you might find it worth it to look into the link between the pill & a condition called vestibulitis. In a small percentage of women, hbc can cause the suppression of hormones & the thinning of the skin around the vestibule of the vagina, leading to a pain condition, nonexistent sex drive, & in my case, depression. Dr. Goldstein is the expert on this, & he and others have done some really great research into it. His website is WWW.cvvd.org.

      Delete